| Model Number |
48080230 |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/15/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the securing mechanism of a lite decompression tube snake arm was unable to be locked intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully with a 30 minute surgical delay.
Event or Problem Description
Additional Manufacturer Narrative
The device was not returned therefore inspection was not performed.Video of the reported failure was provided.Per the video, the distal lever/clamp is deformed.Specifically the circular feature of the clamp had flattened and it cannot fit securely on to the tube.The device is no longer functional.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no adverse trends were identified.Per additional information received, the surgeon did not appear to use excessive force on the device, the device was part of a loaner set, and it is unknown how many times it has been used.From ifu: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.For instruments with articulations, lubrication may be necessary.Using a silicone lubricating cream is recommended.There is a text engraved on the tube "lubricate before use".The root cause of the reported event cannot be determined conclusively.Factors that may have contributed to deformation are: normal wear after repeated use.Excessive force applied during previous procedures.H3 other text : device was discarded.